MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97725
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); Malposition of Device (2616)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Thrombosis (2100); Ambulation or Postural Difficulties (2544)
Date of Event 04/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: other applicable components are: product id: 977d260, serial# (b)(4), implanted: (b)(6) 2019, explanted: (b)(6) 2019 product type screening.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a manufacturer's representative and a healthcare provider (hcp) regarding a patient who trialing a wireless external neurostimulator (wens).It was reported that intra-op the patient's impedances were within the normal limit.The patient reported stimulation being in their abdomen and an x-ray confirmed the lead was in an anterior position; the physician repositioned the leads and the patient then had stimulation in their left leg and right leg.Upon discharge, the patient was unable to stand and an mri showed a blood clot occurred in their spine.An emergency surgery was performed- the lead was removed and then the blood clot was removed.The issue was resolved.No further complications reported.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key8513796
Report Number3007566237-2019-00861
Device Sequence Number11266353
Product Code LGW
UDI-Device Identifier00613994925961
UDI-Public00613994925961
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Model Number97725
Device Catalogue Number97725
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2019
Initial Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR